Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 24, 2021, 3:00 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2021, 3:00 AM HST (13:00 UTC)
- Expired
- Aug 27, 2021, 3:30 AM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
162 WHHW70 PHFO 241300 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 300 AM HST Tue Aug 24 2021 PHZ121-123-250200- /O.CAN.PHFO.SC.Y.0037.000000T0000Z-210825T0400Z/ /O.NEW.PHFO.SC.Y.0038.210824T1300Z-210826T0400Z/ Alenuihaha Channel-Big Island Leeward Waters- 300 AM HST Tue Aug 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds up to 25 kt. * WHERE...Alenuihaha Channel and Big Island Leeward Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-120-124-250200- /O.CAN.PHFO.SC.Y.0036.000000T0000Z-210825T0400Z/ /O.NEW.PHFO.SC.Y.0038.210824T1300Z-210826T0400Z/ Maalaea Bay-Pailolo Channel-Big Island Southeast Waters- 300 AM HST Tue Aug 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast to east winds up to 25 kt except north in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>113-115-118-250200- /O.CAN.PHFO.SC.Y.0036.000000T0000Z-210825T0400Z/ /O.NEW.PHFO.SC.Y.0038.210824T1300Z-210825T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Leeward Waters-Maui County Leeward Waters- 300 AM HST Tue Aug 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds up to 25 kt. Seas 7 to 10 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Leeward Waters and Maui County Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ114-116-117-250200- /O.CAN.PHFO.SC.Y.0037.000000T0000Z-210825T0400Z/ /O.NEW.PHFO.SC.Y.0038.210824T1300Z-210825T0400Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- 300 AM HST Tue Aug 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds up to 25 kt. * WHERE...Oahu Windward Waters, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
6 follow-up statements
874 WHHW70 PHFO 250130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Tue Aug 24 2021 PHZ110>118-250230- /O.CAN.PHFO.SC.Y.0038.000000T0000Z-210825T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 330 PM HST Tue Aug 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The trough has moved west of the region and the winds have dropped below advisory thresholds. $$ PHZ119>121-123-124-251430- /O.CON.PHFO.SC.Y.0038.000000T0000Z-210826T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 PM HST Tue Aug 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds 20 to 25 kt and seas 6 to 9 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
838 WHHW70 PHFO 251316 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 316 AM HST Wed Aug 25 2021 PHZ110-112-115-116-260400- /O.EXB.PHFO.SC.Y.0038.000000T0000Z-210826T1600Z/ Kauai Northwest Waters-Kauai Leeward Waters-Oahu Leeward Waters- Kaiwi Channel- 316 AM HST Wed Aug 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds 25 kt. * WHERE...Kauai Northwest Waters, Kauai Leeward Waters, Oahu Leeward Waters and Kaiwi Channel. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-260400- /O.EXT.PHFO.SC.Y.0038.000000T0000Z-210827T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 316 AM HST Wed Aug 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds 25 kt...except north winds 25 kt in Maalaea Bay. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
034 WHHW70 PHFO 260146 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 346 PM HST Wed Aug 25 2021 PHZ110-112-115-116-260300- /O.CAN.PHFO.SC.Y.0038.000000T0000Z-210826T1600Z/ Kauai Northwest Waters-Kauai Leeward Waters-Oahu Leeward Waters- Kaiwi Channel- 346 PM HST Wed Aug 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below Small Craft Advisory criteria. $$ PHZ119>121-123-124-261500- /O.EXT.PHFO.SC.Y.0038.000000T0000Z-210827T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 346 PM HST Wed Aug 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds up to 25 kt except north winds up to 25 kt in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
838 WHHW70 PHFO 261330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Thu Aug 26 2021 PHZ119>121-123-124-270230- /O.CON.PHFO.SC.Y.0038.000000T0000Z-210827T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 AM HST Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds up to 25 kt, with higher gusts, except north winds in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
943 WHHW70 PHFO 270128 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 328 PM HST Thu Aug 26 2021 PHZ119>121-123-124-271430- /O.CON.PHFO.SC.Y.0038.000000T0000Z-210827T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 328 PM HST Thu Aug 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds up to 25 kt, except north winds in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
333 WHHW70 PHFO 271330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Fri Aug 27 2021 PHZ119>121-123-124-271430- /O.CAN.PHFO.SC.Y.0038.000000T0000Z-210827T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 AM HST Fri Aug 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have been easing across the area. The Small Craft Advisory is no longer necessary. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 11:04 PM HST, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 23, 11:04 PM HST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1104 PM HST Mon Aug 23 2021 .UPDATE... Conditions are improving from east to west across the state as the remnant low associated with former Hurricane Linda passes south of Kauai and weakens. As a result, the Flash Flood Watch has been cancelled for Maui County and the Big Island. The Wind Advisory has been cancelled for Oahu. The best chance for widespread heavy rainfall and gusty winds will be over Kauai and Niihau through early Tuesday morning. && .SYNOPSIS... Bouts of heavy rain and gusty winds will continue to impact the western end of the state overnight and into Tuesday morning as the remnant low associated with former Hurricane Linda passes over the Kauai Channel and south of Kauai. Conditions will improve from east to west Tuesday through the rest of the week as drier air and breezy trades return. && .PREV DISCUSSION... Evening radar and satellite data showed the remnant low associated with former Hurricane Linda centered within 60 miles southwest of Honolulu tracking west-southwestward at 10 to 15 mph. Bouts of heavy rainfall and gusty winds have been the main impacts for the islands today with this feature moving through. The evening rainfall summary showed peak 24-hr totals (through 7 PM HST) ranging from 2 to 4 inches with locally higher amounts to around 5 inches (measured on Oahu and Molokai). Peak wind speeds have ranged from 30 to 40 mph with gusts as high as 45 to 55 mph in the windier locations of Maui County and Oahu. The near-term guidance remains tightly clustered and depicts the remnant low continuing west-southward and opening up into a trough as it passes south and southwest of Kauai overnight/Tuesday morning. As a result, gusty winds along with periods of heavy rainfall will remain possible over the western end of the state. Although the rainfall threat and winds should begin to ease overnight on Oahu, heavy showers anchoring over the Koolaus with the east-southeast flow in place can't be ruled out. If this scenario were to evolve, elevated streams and saturated grounds from today's rainfall combined with any additional heavy showers could result in localized flash flooding. For the eastern end of the state, conditions will continue to improve. Breezy easterly trade winds along with some drier air filling in from east to west will result in conditions returning to normal through the day Tuesday. The exception could be over Kauai through the first half of the day, where moderate to heavy rainfall may continue. Otherwise, showers will favor windward the mauka areas through the rest of the week, mainly through the overnight and early morning periods as pockets of higher moisture move through. && .AVIATION... Conditions will improve from east to west across the island chain overnight, as the remnants of former tropical cyclone Linda exit to the southwest, and high pressure builds to the distant north. Trade winds will fill back in statewide by late tonight, with breezy and much drier conditions expected for Tuesday. AIRMET Sierra remains in effect for mountain obscuration across all islands. Conditions should begin to improve over leeward sections of the eastern islands later this evening, and over leeward sections of the western islands toward daybreak Tuesday. AIRMET Tango remains in effect for moderate low level turbulence statewide. This AIRMET will likely hold in place through Tuesday, but will transition to areas over and south through west of the mountains. && .MARINE... The circulation of a low, roughly 60 miles southwest of Honolulu, will continue to advance west-southwestward through Tuesday. The strongest winds have primarily been north of the low's center with some northern Oahu coastal sites observing 25 to 30 knot sustained northeasterlies this evening. A Small Craft Advisory (SCA) is currently in effect for most Hawaiian coastal waters (sans the windward Big Island zone) mainly due to high winds associated with the departing low in tandem with high pressure building in from the north. The SCA will likely be allowed to expire over the western waters early Tuesday evening but will remain up over the typical windy waters around Maui County and Big Island through Wednesday afternoon. Winds will weaken during the second half of the week as the high moves further northeast away from the state. A High Surf Advisory (HSA) remains in effect for the east facing shores of Oahu and Kauai through tonight to account for this recently elevated surf from the remnants of Tropical Cyclone Linda's easterly swell. This swell will quickly fall below HSA thresholds Tuesday per the subsiding lower period east swell. A mix of small, long and moderate period south swells propagating up from a series of weekend Southern Hemisphere lows will be arriving through early next week. A slightly larger south swell this weekend will bump up south shore surf a couple of feet on faces. No other significant swells are expected for the remainder of the week. && .HFO WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 6 AM HST Tuesday for Niihau-Kauai Leeward-Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana- Central Oahu-Waianae Mountains-Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward- Koolau Leeward. Wind Advisory until 6 AM HST Tuesday for Niihau-Kauai- High Surf Advisory until 6 AM HST Tuesday for Olomana-Kauai East- Kauai South-East Honolulu-Koolau Windward. Small Craft Advisory until 6 PM HST Tuesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && UPDATE/DISCUSSION...Gibbs AVIATION...Jelsema MARINE...Blood
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:10 PM HST | Areal Flood Advisory | HFO | Honolulu | 8 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.